Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 176, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2023, 2:43 PM MDT for Crowley County, Kiowa County, Otero County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2023, 2:43 PM MDT (20:43 UTC)
- Expired
- Jun 17, 2023, 3:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Crowley County, CO, Kiowa County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 53 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:21 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WUUS55 KPUB 172043
SVRPUB
COC025-061-089-172130-
/O.NEW.KPUB.SV.W.0176.230617T2043Z-230617T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
243 PM MDT Sat Jun 17 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northern Otero County in southeastern Colorado...
Southwestern Kiowa County in southeastern Colorado...
Crowley County in southeastern Colorado...
* Until 330 PM MDT.
* At 242 PM MDT, severe thunderstorms were located along a line
extending from 16 miles southwest of Forder to Manzanola, moving
northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Sugar City and Cheraw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3852 10339 3803 10341 3799 10393 3852 10400
3852 10351 3853 10350 3853 10346
TIME...MOT...LOC 2042Z 245DEG 38KT 3849 10392 3809 10387
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MG2 follow-up statements
192
WWUS55 KPUB 172102
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
302 PM MDT Sat Jun 17 2023
COC025-061-089-172130-
/O.CON.KPUB.SV.W.0176.000000T0000Z-230617T2130Z/
Otero CO-Kiowa CO-Crowley CO-
302 PM MDT Sat Jun 17 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA AND CROWLEY COUNTIES...
At 302 PM MDT, severe thunderstorms were located along a line
extending from 7 miles south of Forder to near Sugar City, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rocky Ford, Ordway, Sugar City and Cheraw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3852 10339 3803 10341 3801 10383 3852 10388
3852 10351 3853 10350 3853 10346
TIME...MOT...LOC 2102Z 245DEG 38KT 3857 10370 3817 10365
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MG541
WWUS55 KPUB 172121
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
321 PM MDT Sat Jun 17 2023
COC025-061-089-172131-
/O.EXP.KPUB.SV.W.0176.000000T0000Z-230617T2130Z/
Otero CO-Kiowa CO-Crowley CO-
321 PM MDT Sat Jun 17 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTERO...
SOUTHWESTERN KIOWA AND CROWLEY COUNTIES WILL EXPIRE AT 330 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
LAT...LON 3852 10339 3803 10341 3801 10383 3852 10388
3852 10351 3853 10350 3853 10346
TIME...MOT...LOC 2121Z 245DEG 38KT 3865 10348 3825 10343
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:17 AM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 17, 11:17 AM MDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1117 AM MDT Sat Jun 17 2023 .SHORT TERM...(Today and tonight) Issued at 402 AM MDT Sat Jun 17 2023 Key Messages: 1) Another round of severe thunderstorms possible across the southeast plains today 2) Flash flooding possible across most of the plains due to saturated soil conditions Another round of thunderstorms will develop across CO today with the next trough already pushing into western CO pointing to an earlier storm initiation over the mountains as forcing moves in later this morning. Across the plains, there will be an initial cap, but this appears to erode quickly along the Palmer Divide and Raton Mesa region along the dry line which sharpens up across eastern Las Animas county in the afternoon as surface pressures fall across NE NM. Set up looks fairly similar to yesterday, though dew points and resultant CAPE will be higher, especially across eastern portions of the area. As thunderstorms push off the mountains into the adjacent plains, they will strengthen as they encounter up to 2000 J/kg of CAPE...possibly higher to the south along and east of the dry line. This stout CAPE and deep layer shears running 40-50 kts will lead to potential for supercells with large hail and damaging winds the primary threats. Best 0-3km SRH and potential for isolated tornado development appears to favor the southeast plains south of highway 50 where upper level winds will be strongest and east to southeasterly surface winds will help maximize low level helicity. HREF shows quite a few strong updraft helicity swaths across the southern plains in this area. There will be a stout cap early in the day across the lower Arkansas River valley which will take some time to erode. However the upper trough will bring cooling aloft and upper forcing is expected to help overcome this as storms congeal into line segments and eventually an MCS as it shifts east southeastward into KS and the TX/OK panhandles by this evening. With saturated soil conditions across much of the southeast plains from heavy rainfall yesterday, have issued a Flash Flood Watch for counties along and north of highway 50 including Baca county. This will run from noon until 7 PM, after-which thunderstorms will exit southeast CO. Storms will be moving more quickly today, but for some of these areas, it won't take much rainfall for flash flooding to occur. Higher peaks of the central mountains, northern Sangres and Pikes Peak could see up to 3 inches of snow today with the most intense rates associated with thunderstorms late this morning through early afternoon. Conditions should improve towards late afternoon as the upper trough axis moves east and drier air works in. Temperatures over the next 24 hours will remain below normal for one more day before the drying out and warming up commences. -KT .LONG TERM...(Sunday through Friday) Issued at 402 AM MDT Sat Jun 17 2023 Key messages: 1) Warmer and drier weather Sunday into the middle of next week. 2) Chances for storms return across the plains later in the week. Sunday-Tuesday...Upper level ridging builds across the Rockies ahead of a deep upper trough slowly translating across the West Coast and Intermountain West. This will allow for low level moisture to mix out across the area, as well as, allow for temperatures to warm back to at and above seasonal levels, with highs warming into 80s to lower 90s across the plains, and in the 50s to 70s across the higher terrain. While can't totally rule out a few high based afternoon showers across the higher terrain through this period, for the most part, dry conditions can be expected. The warm temperatures will so lead to another surge in runoff from the last of the higher mountain snowpack, especially across the Arkansas basin, which has seen an increase in SWE through the first two weeks of June. Wednesday-Friday...Southwest flow increases across the region as the broad upper trough continues to slowly translate north and east across the Intermountain West and Northern Rockies into the Upper Midwest. This will lead to breezy conditions, especially over and near the higher terrain, with the potential for critical fire weather conditions across the San Luis Valley, if fuels continue to dry out. The passing waves across the Northern Rockies will also send surges of low level moisture back across the eastern plains, and with slightly lower heights and slightly cooler temperatures, will bring the potential for storms across the plains, along a vacillating dryline. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1112 AM MDT Sat Jun 17 2023 Showers and thunderstorms will spread across all taf sites early this afternoon, with vcts starting at KALS around 18z then into KCOS by 19z and KPUB around 20z. Gusty erratic winds up to 30 kts will be possible at KALS. KCOS and KPUB could see strong to severe thunderstorms with the potential for MVFR to brief IFR conditions with +TSRAGS. Erratic wind gusts up to 50kts will be possible if stronger storms directly impact either terminal. Thunderstorms should push east of the terminals by 23z with north to northwest winds 10-20 kts continuing for an hour or two after their passage. VFR conditions with clearing skies will quickly return behind the eastward departing line of thunderstorms this evening. On Sunday, VFR conditions all sites, with no convection expected. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM MDT this evening for COZ083>086-089-093- 095>099. && SHORT TERM...KT LONG TERM...MW AVIATION...PETERSEN
Hazardous weather outlook, Jun 17, 11:35 AM MDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 AM MDT Sat Jun 17 2023 COZ058>089-093>099-181745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 AM MDT Sat Jun 17 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms will push off the mountains into the I-25 corridor early this afternoon, then move off into the southeast plains from mid-afternoon into early this evening Storms will strengthen as they spread into the plains after 1 PM bringing the potential for hail up to 2 inches in diameter, wind gusts up to 70 mph and torrential rainfall. The strongest storms will be possible across the southeast plains along and south of highway 50 where hail greater than 2 inches in diameter and an isolated tornado will be possible. There will be an elevated risk for Flash Flooding today across much of the southeast plains, especially for urban areas and locations with saturated soil conditions. The higher peaks of the mountains could see up to 3 inches of snow today, with the heaviest amounts falling during thunderstorms early this afternoon. Thunderstorms will move out of eastern Colorado by 7 PM this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Warmer and drier weather remains in tap for Sunday into Tuesday, with a return of afternoon storms across the plains from Wednesday onward. Much warmer temperatures will lead to another surge in runoff from the last of the high mountain snowpack, especially across the Arkansas basin. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 10/10
In the hours before
Special weather statement, Jun 17, 12:33 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1233 PM MDT Sat Jun 17 2023
COZ069>075-087-171915-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1233 PM MDT Sat Jun 17 2023
...Strong thunderstorms will impact portions of eastern Alamosa,
southwestern Huerfano, southeastern Saguache, Costilla, southwestern
Las Animas and southeastern Conejos Counties through 115 PM MDT...
At 1233 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from near Red Wing to near Costilla.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spring Burn Scar south of Highway 160 in Costilla county, Spring Burn
Scar north of Highway 160, Indian Creek on the southeastern Spring
Burn Scar, Spring Burn Scar south of Highway 160 in Huerfano county,
La Veta, San Luis, Blanca, La Veta Pass, Jaroso, San Pablo, Sanchez
Reservoir, Mesita, Cuchara, San Acacio, Red Wing, Fort Garland, Great
Sand Dunes, Chama, Blanca Peak and Garcia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10580 3765 10574 3780 10551 3770 10499
3700 10508 3699 10527
TIME...MOT...LOC 1833Z 258DEG 44KT 3771 10540 3704 10551
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jun 17, 1:01 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
101 PM MDT Sat Jun 17 2023
COZ086-171930-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
101 PM MDT Sat Jun 17 2023
...A strong thunderstorm will impact portions of central Pueblo
County through 130 PM MDT...
At 101 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Reservoir, or 10 miles southwest of Pueblo, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pueblo, Pueblo Reservoir, Salt Creek, Blende and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3812 10482 3824 10486 3837 10452 3812 10439
TIME...MOT...LOC 1901Z 251DEG 27KT 3819 10478
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jun 17, 1:29 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
129 PM MDT Sat Jun 17 2023
COZ085-086-172015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
129 PM MDT Sat Jun 17 2023
...Strong thunderstorms will impact portions of south central El Paso
and northeastern Pueblo Counties through 215 PM MDT...
At 129 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pinon to near Salt Creek. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Avondale and Pueblo Depot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3858 10437 3825 10420 3813 10459 3839 10469
TIME...MOT...LOC 1929Z 213DEG 20KT 3838 10463 3817 10458
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jun 17, 1:43 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
143 PM MDT Sat Jun 17 2023
COZ086>088-172015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
143 PM MDT Sat Jun 17 2023
...Strong thunderstorms will impact portions of east central
Huerfano, north central Las Animas and southern Pueblo Counties
through 215 PM MDT...
At 143 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 27 miles east of Greenhorn Mountain to 17 miles
east of Walsenburg to 8 miles northeast of Aguilar. Movement was east
at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tyrone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3785 10421 3766 10406 3745 10415 3745 10463
3764 10463 3785 10459
TIME...MOT...LOC 1943Z 269DEG 29KT 3783 10452 3767 10447 3749 10455
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SimcoeSpecial weather statement, Jun 17, 2:12 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Sat Jun 17 2023
COZ085-086-089-093-172100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-La Junta Vicinity/Otero County CO-
212 PM MDT Sat Jun 17 2023
...Strong thunderstorms will impact portions of northwestern Otero,
southeastern El Paso, western Crowley and northeastern Pueblo
Counties through 300 PM MDT...
At 212 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northeast of Pueblo Depot to near
Boone to 8 miles southwest of Fowler. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fowler, Ordway, Manzanola, Olney Springs, Boone, Crowley, Avondale
and Pueblo Depot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern and east central Colorado.
&&
LAT...LON 3852 10405 3852 10385 3831 10377 3799 10375
3798 10422 3824 10437 3852 10433 3856 10405
TIME...MOT...LOC 2012Z 260DEG 21KT 3849 10421 3827 10417 3803 10411
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jun 17, 2:14 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Sat Jun 17 2023
COZ086-088-093-094-172100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
214 PM MDT Sat Jun 17 2023
...Strong thunderstorms will impact portions of southwestern Otero,
central Las Animas and southeastern Pueblo Counties through 300 PM
MDT...
At 214 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Fowler to 15 miles west
of Delhi to near Model. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Model, Delhi, Timpas, Thatcher and Tyrone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3800 10374 3772 10355 3739 10361 3729 10425
3769 10434 3799 10423
TIME...MOT...LOC 2014Z 249DEG 35KT 3800 10420 3769 10429 3734 10429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:01 PM MDT | Special Weather Statement | PUB | Bent | 44 min |
| Jun 16, 6:07 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 38 min |
| Jun 16, 6:15 PM MDT | Tornado Warning | PUB | Otero | 15 min |
| Jun 16, 6:22 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jun 16, 6:24 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
| Jun 16, 6:25 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Jun 16, 6:29 PM MDT | Special Weather Statement | PUB | Bent | 31 min |
| Jun 16, 6:30 PM MDT | Special Weather Statement | PUB | Otero | 15 min |
| Jun 16, 6:41 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 34 min |
| Jun 16, 6:42 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jun 16, 6:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 31 min |
| Jun 16, 6:49 PM MDT | Tornado Warning | PUB | Bent, Las Animas | 11 min |
| Jun 16, 6:59 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jun 16, 7:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jun 16, 7:06 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jun 16, 7:11 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 34 min |
| Jun 16, 7:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 28 min |
| Jun 16, 7:22 PM MDT | Tornado Warning | PUB | Bent, Prowers | 23 min |
| Jun 16, 7:26 PM MDT | Flash Flood Warning | PUB | El Paso, Fremont, Pueblo, Teller | 2 hr |
| Jun 16, 7:29 PM MDT | Tornado Warning | PUB | Baca | 31 min |
| Jun 16, 7:41 PM MDT | Tornado Warning | PUB | Bent, Prowers | 34 min |
| Jun 16, 7:52 PM MDT | Tornado Warning | PUB | Bent, Kiowa, Prowers | 38 min |
| Jun 16, 7:56 PM MDT | Tornado Warning | PUB | Baca | 34 min |
| Jun 16, 8:04 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| Jun 16, 8:13 PM MDT | Special Weather Statement | PUB | Otero | 32 min |
| Jun 16, 8:25 PM MDT | Tornado Warning | PUB | Baca | 35 min |
| Jun 16, 8:43 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 32 min |
| Jun 16, 8:51 PM MDT | Special Weather Statement | PUB | Bent | 24 min |
| Jun 16, 8:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 37 min |
| Jun 16, 8:58 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 32 min |
| Jun 16, 9:14 PM MDT | Special Weather Statement | PUB | Otero | 16 min |
| Jun 16, 9:25 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 35 min |
| Jun 16, 9:29 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 31 min |
| Jun 16, 9:59 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 31 min |
| Jun 16, 10:21 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 24 min |
| Jun 16, 10:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 30 min |
| Jun 16, 10:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 16 min |
| Jun 16, 10:58 PM MDT | Special Weather Statement | PUB | Baca | 62 min |
| Jun 16, 11:58 PM MDT | Special Weather Statement | PUB | Baca | 47 min |
| Jun 17, 12:44 AM MDT | Special Weather Statement | PUB | Baca | 46 min |
| Jun 17, 3:16 AM MDT | Flood Watch | PUB | Baca, Bent, Crowley, Custer, El Paso, Fremont and 5 more | 16 hr |
| Jun 17, 11:49 AM MDT | Special Weather Statement | PUB | Fremont | 26 min |
| Jun 17, 12:28 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Jun 17, 12:33 PM MDT | Special Weather Statement | PUB | Costilla | 42 min |
| Jun 17, 12:37 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 38 min |
| Jun 17, 12:48 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 42 min |
| Jun 17, 1:01 PM MDT | Special Weather Statement | PUB | Pueblo | 29 min |
| Jun 17, 1:24 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 51 min |
| Jun 17, 1:29 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| Jun 17, 1:43 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Jun 17, 1:50 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Pueblo | 25 min |
| Jun 17, 2:12 PM MDT | Special Weather Statement | PUB | Crowley | 48 min |
| Jun 17, 2:14 PM MDT | Special Weather Statement | PUB | Otero | 46 min |
| Jun 17, 2:53 PM MDT | Special Weather Statement | PUB | Otero | 37 min |
| Jun 17, 3:06 PM MDT | Special Weather Statement | PUB | 24 min | |
| Jun 17, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 33 min |
| Jun 17, 3:29 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jun 17, 3:44 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Jun 17, 4:07 PM MDT | Special Weather Statement | PUB | Baca | 23 min |
| Jun 17, 4:11 PM MDT | Special Weather Statement | PUB | Baca, Kiowa, Prowers | 49 min |
| Jun 17, 5:07 PM MDT | Special Weather Statement | PUB | Baca | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.